Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 175, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Oct 13, 2012, 6:45 PM CDT for Irion County, Schleicher County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2012, 6:45 PM CDT (23:45 UTC)
- Expired
- Oct 13, 2012, 7:15 PM CDT
- In force
- 30 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Irion County, TX, Schleicher County, TX
The radar
The San Angelo radar (KSJT), 55 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 1:37 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 782 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
437 WUUS54 KSJT 132345 SVRSJT TXC235-413-140015- /O.NEW.KSJT.SV.W.0175.121013T2345Z-121014T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 645 PM CDT SAT OCT 13 2012 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN IRION COUNTY IN WEST CENTRAL TEXAS... NORTHWESTERN SCHLEICHER COUNTY IN WEST CENTRAL TEXAS... * UNTIL 715 PM CDT * AT 645 PM CDT...A SEVERE THUNDERSTORM WAS 8 MILES NORTHEAST OF US-190 NEAR THE CROCKETT-SUTTON COUNTY LINE...OR 18 MILES SOUTH OF MERTZON...MOVING EAST AT 35 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL. DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... A FEW VEHICLE DENTS... MINOR ROOF AND PLASTIC SIGN DAMAGE... SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED... UNSECURED LIGHT OBJECTS BLOWN AROUND... SCATTERED POWER OUTAGES POSSIBLE... POTENTIALLY DEADLY LIGHTNING. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHWESTERN SCHLEICHER AND SOUTHEASTERN IRION COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3090 10096 3109 10097 3116 10069 3087 10065 TIME...MOT...LOC 2346Z 260DEG 32KT 3101 10088 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 6:29 PM CDT, 16 minutes earlier.
Area forecast discussion, Oct 13, 6:29 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 629 PM CDT SAT OCT 13 2012 .DISCUSSION... /SEE BELOW FOR AVIATION DISCUSSION/ && .AVIATION... A SEVERE THUNDERSTORM WAS MOVING EAST...JUST SOUTH OF THE ABILENE REGIONAL AIRPORT A 625 PM. HAIL AND WIND GUSTS TO 50 KTS POSSIBLE THROUGH 1Z SEVERE THUNDERSTORMS WERE ALSO MOVING OVER THE NORTHERN PART OF SAN ANGELO...BUT MISSING THE AIRPORT. STRONG WINDS TO 45 KTS FROM OUTFLOW FORM THE STORMS WILL BE THE MAIN AVIATION DIFFICULT FOR SAN ANGELO THROUGH 2Z. THESE STORMS WILL MOVE EAST TOWARD BRADY THIS EVENING...AND HAVE VCTS AROUND 2Z. && .PREV DISCUSSION... /ISSUED 239 PM CDT SAT OCT 13 2012/ SHORT TERM... SURFACE TROUGH/DRYLINE EXTENDED JUST EAST OF A FT STOCKTON... MIDLAND... CHILDRESS LINE THIS AFTERNOON. THUNDERSTORMS WERE DEVELOPING EAST OF THE DRYLINE...GARDEN CITY TO SNYDER...ROBY TO HASKELL. THUNDERSTORMS AND DRYLINE ARE EXPECTED TO MOVE EAST ALONG A SAN ANGELO... ABILENE... THROCKMORTON LINE AROUND 7 PM. WITH SFC BASED CAPES OF 2000 J/KG...SOME STORMS LIKELY TO BE SEVERE WITH LARGE AND DAMAGING WINDS. BULK SHEARS WERE 50-60 KTS ACROSS THE BIG COUNTRY...WHERE POTENTIAL EXISTS FOR TORNADOES. A TORNADO WATCH IS IN EFFECT FOR THE BIG COUNTRY UNTIL 8 PM THIS EVENING. SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE REST OF WEST CENTRAL TEXAS...ALSO UNTIL 8 PM. THE SURFACE TROUGH/DRYLINE WILL LIKELY MOVE TO A SONORA TO BROWNWOOD LINE TOWARD MIDNIGHT...WITH A WEAK COLD FRONT MOVING THROUGH THE REGION AFTER MIDNIGHT AND EARLY SUNDAY MORNING. KEEPING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EARLY SUNDAY MORNING...FROM JUNCTION TO SAN SABA. OTHERWISE DRY AND SUNNY ON SUNDAY WITH NORTH WINDS OF 5 TO 15 MPH. LONG TERM... INTRODUCED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY AND TUESDAY...SOUTH AND EAST OF THE CONCHO VALLEY. THIS AS LEVEL MOISTURE RETURNS AND INTERACTS WITH WEAK UPPER DISTURBANCES. A COLD FRONT MOVES THROUGH WEDNESDAY...BRINGING DRIER AND COOLER AIR. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 82 56 81 53 82 / 50 50 10 5 0 SAN ANGELO 84 55 83 52 82 / 50 50 10 5 5 JUNCTION 85 65 83 53 85 / 30 60 20 10 5 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/04
Hazardous weather outlook, Oct 13, 2:01 PM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 201 PM CDT SAT OCT 13 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-141915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 201 PM CDT SAT OCT 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE...THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS ALSO THE POTENTIAL FOR TORNADOES...MAINLY ACROSS THE BIG COUNTRY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Oct 13, 5:51 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
551 PM CDT SAT OCT 13 2012
TXZ054-127-132315-
NOLAN TX-TAYLOR TX-
551 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR NOLAN
AND TAYLOR COUNTIES...
AT 550 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 10 MILES NORTHEAST OF NOLAN...OR ABOUT
20 MILES SOUTHEAST OF SWEETWATER...MOVING EAST AT 40 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
MERKEL BY 600 PM CDT
DYESS AFB AND VIEW BY 610 PM CDT
TYE...KIRBY LAKE...ABILENE AND IMPACT BY 615 PM CDT
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS.
LAT...LON 3241 9963 3234 9963 3219 10027 3240 10030
3252 10006 3252 9963
TIME...MOT...LOC 2251Z 253DEG 35KT 3234 10009Local storm report, Oct 13, 6:17 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
617 PM CDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL GRAPE CREEK 31.58N 100.55W
10/13/2012 E0.88 INCH TOM GREEN TX PUBLIC
&&
EVENT NUMBER SJT1200257
JOHNSONSpecial weather statement, Oct 13, 6:21 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
621 PM CDT SAT OCT 13 2012
TXZ113-114-127-128-140000-
JONES TX-SHACKELFORD TX-TAYLOR TX-CALLAHAN TX-
621 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR
JONES...SHACKELFORD...TAYLOR AND CALLAHAN COUNTIES...
AT 618 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 3 MILES SOUTH OF ABILENE...MOVING EAST
AT 50 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
HAMBY BY 625 PM CDT
EULA BY 630 PM CDT
CLYDE BY 635 PM CDT
BAIRD BY 640 PM CDT
US-283 NEAR THE CALLAHAN-SHACKELFORD COUNTY LINE BY 645 PM CDT
MORAN BY 700 PM CDT
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS.
LAT...LON 3260 9909 3252 9909 3251 9911 3240 9911
3228 9982 3253 9986 3270 9911
TIME...MOT...LOC 2321Z 258DEG 45KT 3241 9970Local storm report, Oct 13, 6:24 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
624 PM CDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 1 S ABILENE 32.43N 99.73W
10/13/2012 M1.00 INCH TAYLOR TX AMATEUR RADIO
QUARTER SIZE HAIL ON THE SOUTH SIDE OF ABILENE
&&
EVENT NUMBER SJT1200258
JOHNSONLocal storm report, Oct 13, 6:41 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
641 PM CDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 4 SSW ABILENE 32.40N 99.75W
10/13/2012 M1.00 INCH TAYLOR TX OTHER FEDERAL
REPORT FROM A CERTIFIED WEATHER OBSERVER FROM DYESS AFB
0629 PM TSTM WND GST 4 SSW ABILENE 32.40N 99.75W
10/13/2012 E58 MPH TAYLOR TX OTHER FEDERAL
REPORT FROM A CERTIFIED WEATHER OBSERVER FROM DYESS AFB
&&
EVENT NUMBER SJT1200259
EVENT NUMBER SJT1200260
JOHNSONLocal storm report, Oct 13, 6:43 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
643 PM CDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 5 NW SAN ANGELO 31.50N 100.51W
10/13/2012 E1.75 INCH TOM GREEN TX PUBLIC
NEAR BUFALLO HEIGHTS
&&
EVENT NUMBER SJT1200261
REIMERThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:14 PM CDT | Special Weather Statement | SJT | Haskell | 31 min |
| Oct 13, 2:21 PM CDT | Special Weather Statement | SJT | Fisher | 24 min |
| Oct 13, 2:23 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 37 min |
| Oct 13, 2:59 PM CDT | Special Weather Statement | SJT | Haskell | 31 min |
| Oct 13, 3:01 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 29 min |
| Oct 13, 3:09 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 36 min |
| Oct 13, 3:34 PM CDT | Tornado Warning | SJT | Haskell | 26 min |
| Oct 13, 3:53 PM CDT | Special Weather Statement | SJT | Crockett | 37 min |
| Oct 13, 3:58 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 32 min |
| Oct 13, 4:12 PM CDT | Special Weather Statement | SJT | Irion | 33 min |
| Oct 13, 4:24 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 36 min |
| Oct 13, 4:32 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 28 min |
| Oct 13, 4:35 PM CDT | Special Weather Statement | SJT | Irion | 25 min |
| Oct 13, 4:38 PM CDT | Special Weather Statement | SJT | Irion | 37 min |
| Oct 13, 4:44 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher | 46 min |
| Oct 13, 4:47 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 43 min |
| Oct 13, 5:01 PM CDT | Special Weather Statement | SJT | Nolan | 29 min |
| Oct 13, 5:16 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 29 min |
| Oct 13, 5:20 PM CDT | Special Weather Statement | SJT | Nolan, Taylor | 25 min |
| Oct 13, 5:25 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 35 min |
| Oct 13, 5:33 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 27 min |
| Oct 13, 5:36 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 39 min |
| Oct 13, 5:45 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 30 min |
| Oct 13, 5:51 PM CDT | Special Weather Statement | SJT | Taylor | 24 min |
| Oct 13, 5:56 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 34 min |
| Oct 13, 6:17 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 28 min |
| Oct 13, 6:21 PM CDT | Special Weather Statement | SJT | Callahan | 39 min |
| Oct 13, 6:25 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford, Taylor | 35 min |
| Oct 13, 6:53 PM CDT | Special Weather Statement | SJT | Runnels | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.